MAUDE Adverse Event Report: COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Model Number G14521
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: pre-amendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the open end flexi tip ureteral catheter shattered during a case.An ellick evaluator was used to evacuate the pieces from the bladder.A new catheter to be used.There were no adverse effects to the patient as a result of this occurrence.Additional details have been requested.At the time of this report, no further information has been provided.
 
Event or Problem Description
There has been no new event information received since the last report was submitted.
 
Additional Manufacturer Narrative
Investigation/evaluation: the complaint device was not returned for an evaluation.No photograph was provided for review.Without the device, a device failure analysis was unable to be performed.A document based investigation was conducted including a review of complaint history, the device history record, and quality control data.A review of the device history record for lot 9378692 records zero non-conformances.A review of complaint history records revealed no other complaints have been associated with this production lot (9378692).Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A complaint device was not returned for evaluation.It was reported the complaint device was disposed of.The conclusion of the complaint is the cause cannot be established.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
OPEN-END FLEXI-TIP URETERAL CATHETER
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8413193
Report Number1820334-2019-00589
Device Sequence Number16687036
Product Code GBL
UDI-Device Identifier00827002145214
UDI-Public(01)00827002145214(17)211213(10)9378692
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2021
Device Model NumberG14521
Device Catalogue Number021305
Device Lot Number9378692
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer03/18/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1